Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

L'espace des plongements d'un arc dans une surface


Author: Robert Cauty
Journal: Trans. Amer. Math. Soc. 338 (1993), 599-614
MSC: Primary 57N20; Secondary 54C35, 58D15
DOI: https://doi.org/10.1090/S0002-9947-1993-1172295-1
MathSciNet review: 1172295
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the space of embeddings of an arc into a surface without boundary $ M$ is homeomorphic to the product $ U(M) \times {l^2}$, where $ U(M)$ is the unit tangent bundle of $ M$.


References [Enhancements On Off] (What's this?)

  • [1] T. torm Dieck, Partitions of unity in homotopy theory, Compositio Math. 23 (1971), 159-167. MR 0293625 (45:2702)
  • [2] R. Geoghegan, On spaces of homeomorphisms, embeddings and functions. I, Topology 11 (1972), 159-177. MR 0295281 (45:4349)
  • [3] -, On spaces of homeomorphisms, embeddings and functions. II: The piecewise linear case, Proc. London Math. Soc. (3) 27 (1973), 463-483. MR 0328969 (48:7311)
  • [4] D. Gromoll, W. Klingenberg, and W. Meyer, Riemannsche Geometrie im Grossen, Lecture Notes in Math., vol. 55, Springer-Verlag, Berlin, 1968. MR 0229177 (37:4751)
  • [5] D. W. Henderson and R. M. Schori, Topological classification of infinite dimensional manifolds by homotopy type, Bull. Amer. Math. Soc. 76 (1970), 121-124. MR 0251749 (40:4976)
  • [6] J. Keesling, Using flows to construct Hilbert space factors of function spaces, Trans. Amer. Math. Soc. 161 (1971), 1-24. MR 0283751 (44:981)
  • [7] R. Luke and W. K. Mason, The space of homeomorphisms on a compact two-manifold is an absolute neighborhood retract, Trans. Amer. Math. Soc. 164 (1972), 275-285. MR 0301693 (46:849)
  • [8] A. I. Markushevich, Theory of functions of a complex variable, Chelsea, New York, 1977.
  • [9] K. Sakai, An embedding space triple of the unit interval into a graph and its bundle structure, Proc. Amer. Math. Soc. 111 (1991), 1171-1176. MR 1037222 (91g:57017)
  • [10] H. Toruńczyk, Absolute retracts as factors of normed linear spaces, Fund. Math. 86 (1974), 53-67. MR 0365471 (51:1723)
  • [11] N. R. Wagner, A continuity property with applications to the topology of $ 2$-manifolds, Trans. Amer. Math. Soc. 200 (1974), 369-393. MR 0358781 (50:11240)
  • [12] J. E. West, The ambient homeomorphy of an incomplete subspace of infinite dimensional Hilbert space, Pacific J. Math. 34 (1970), 257-267. MR 0277011 (43:2748)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N20, 54C35, 58D15

Retrieve articles in all journals with MSC: 57N20, 54C35, 58D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1172295-1
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society